Jump to content
ACN Latitudes Forums

Allergy shots and Tics


mar
 Share

Recommended Posts

Hello everyone!

 

 

Has anyone had their child on allergy shots? Did it make tics worst? Any info would be appreciated. We went to his regular allergist the other day and found out he is highly allergic to all molds and dog saliva (we don't have one so not worried too much though he is devastated). Anyway the doctor recommended allergy shots for the mold and dog. Some of his food sensitivites from the IGg came back positive on the skin test (Green beans, watermelon, egg whites, milk, cashew, bakers yeast). She said that I should just limit these but not take them away.

From all that I have read it seems that everone takes away all the food that they are sensitive to. For how long should I take all the foods away from his diet before I try to reintroduce them back?

Mar

Link to comment
Share on other sites

Hello everyone!

 

 

Has anyone had their child on allergy shots? Did it make tics worst? Any info would be appreciated. We went to his regular allergist the other day and found out he is highly allergic to all molds and dog saliva (we don't have one so not worried too much though he is devastated). Anyway the doctor recommended allergy shots for the mold and dog. Some of his food sensitivites from the IGg came back positive on the skin test (Green beans, watermelon, egg whites, milk, cashew, bakers yeast). She said that I should just limit these but not take them away.

From all that I have read it seems that everone takes away all the food that they are sensitive to. For how long should I take all the foods away from his diet before I try to reintroduce them back?

Mar

 

For what it's worth, I never had a tic until I was 17 and started getting allergy shots on the recommendation of my friend. I never finished the course of treatment.

 

11 years later and I still have the tic.

 

I have no proof that it was the allergy shots that caused it, however. I read somewhere that allergy shots don't even contain mercury. But I've heard all immunizations, mercury or not, cause acute brain inflammation.

Link to comment
Share on other sites

guy...have you heard of the sublnguals??? i think they are looking for FDA approval this coming year.

i think they are less intense because you take them at home everymorning and if i am correct there has never been a case of annaphalatic shock...i

don't know if you've done any research on this....i hesitate for my son as am currently afraid to give him a drink of water!

 

 

 

 

I have no proof that it was the allergy shots that caused it, however. I read somewhere that allergy shots don't even contain mercury. But I've heard all immunizations, mercury or not, cause acute brain inflammation.

Link to comment
Share on other sites

We have PANDAS so maybe I should not be replying but inly two shots sent my child into a relapse. The WHO issued a statement that immunotherapy should not be used fro people with autoimmune diseases. I know they do not know what caused Tourettes but if PANDAS and Tourettes are in any way linked I would not do it.

Link to comment
Share on other sites

Has anyone had their child on allergy shots? Did it make tics worst? Any info would be appreciated.

 

For what it's worth, my son did go on traditional allergy shots, and didnt seem to make TS symptoms worse.

 

Also, for what it's worth, we had tried the sublingual drops with an environmental medicine MD prior to that....and I didnt see much improvement. She treated him for all the trees and molds, etc,...but also for the food allergies....it was supposed to "neutralize" the reactions to the foods.....unfortunately.....we didnt see it happen. HOWEVER....when we completely eliminated the food allergens from his diet....it DID greatly reduce the tics.....

 

So, this is only one person's experience.

 

The reason we later did the "traditional" allergy shots was because he had wheezing/asthma symptoms, too. His asthma did get much better after ? 3plus years of allergy shots......who can say if that's for sure the reason?

 

As for how long you remove the food then when to try reintroducing....I'd say you remove completely for a week, then reintroduce one at a time every 3 days. IN those three days, IF that food had been causing a problem....you will see the problem reappear (often DRAMATICALLY increased) once you've had a couple of meals (in the same day) back on that food. So, if after 3 days of the reintroduction, there are no increase in symptoms....that food is probably OK. If there are symptoms, then remove it again, and see if symptoms remit again.

 

Allergies and tics are SOOOOOO frustrating and difficult to figure out sometimes...esp since the TS has that "waxing and waning" deal...so sometimes you THINK it is better because you did XYZ....when really......sigh...it was just time for that symptom to go away, but another is arriving in its place...

 

BEST WISHES! You'll get good support here.... :mellow:

Link to comment
Share on other sites

I'm not sure but the sublinguals that are being discusses on THe Doctors and the clip i can't find on Fox...

I don't think they are homeopathics.....but i'm not sure....I guess i should call the ent i saw a few months ago

Again MOney and fear are holding me back....though he is a tradtional allergist so that is covered..and sublinginauls would cost as much buying over the counter allergy meds....sooo, i don't know.

 

just a thinking...i thing the reaction isn't as severe becasue its not subcuatious....and its daily, not something to hold you for the week...

i guess look at it like get B12 shots vs in your nose or pills

Link to comment
Share on other sites

I do the allergy shots but do not have tics. My nephew does the drops and does not have tics. My niece did the shots for about a year and now at 13 is suffering from a form of arthiritis that the specialist told her most likely erupted due to the shots. Not saying later in life,due to she has the gene for it according to test that she would not have had this problem later in life ... but the shots elevated it and brought it out early. I look at her and the pain she is in and the lost school time she has had and the sickness she goes through trying to find a medicine she can took breaks my heart.

Mary

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...